Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 87, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 26, 2003, 2:06 PM CDT for Newton County, Orange County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2003, 2:06 PM CDT (19:06 UTC)
- Expired
- Aug 26, 2003, 3:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Newton County, TX, Orange County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2651 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 261906
SVRLCH
TXC351-361-262000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
205 PM CDT TUE AUG 26 2003
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEWTON COUNTY IN SOUTHEAST TEXAS
ORANGE COUNTY IN SOUTHEAST TEXAS
* UNTIL 300 PM CDT
* AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES WEST OF DEWEYVILLE...MOVING NORTHWEST
AT 15 MPH.
* THIS STORM WILL BE NEAR...
RURAL SOUTHERN NEWTON COUNTY
RURAL SOUTHWESTERN NEWTON COUNTY
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3009 9387 3010 9372 3029 9372 3030 9376
3039 9377 3045 9372 3055 9373 3050 9388
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:05 PM CDT, 1 minute earlier.
Area forecast discussion, Aug 26, 2:05 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 205 PM CDT TUE AUG 26 2003 CURRENTLY...SEEING SOME PRETTY ACTIVE TSRA DEVELOPMENT IN OUR SOUTHERN ZONES. DUE TO HIGHER PW VALUES AND CAPES TODAY...THIS WAS EXPECTED. WITH OUTFLOW BOUNDARY INTERACTIONS...WILL SEE THESE STORMS CONTINUE UNTIL A FEW HOURS AFTER SUNSET. THE NEXT FEW DAYS WILL BE PRETTY MUCH THE SAME FCST...TSRA/SHRA DEVELOPING OFFSHORE IN THE EARLY AM EACH DAY...WITH SOME MOVING INTO THE COASTAL COUNTIES AND PARISHES DUE TO PREDOMINATELY SOUTHERLY FLOW OVER THE AREA. LOOKING FOR SCT SHRA/TSRA DEVELOPING EACH AFTN WITH DAYTIME HEATING...AVAILABLE MOISTURE...HELP FROM THE SEA-BREEZE AND OUTFLOW BOUNDARY INTERACTIONS. TEMPS LOOK TO ALSO REMAIN ABOUT THE SAME EACH DAY. THIS WEEKEND IS WHERE THE CHALLENGE STARTS. FOR THE SECOND DAY IN A ROW...THE MRF IS DEPICTING A FRONT MAKING IT ALL THE WAY DOWN INTO OUR AREA AND THE MOS GUIDANCE TODAY SHOWS A DRAMATIC DECREASE IN TEMPS BY THE MON/TUES TIME FRAME. ALTHOUGH WE CANT RULE THIS SOLUTION OUT ENTIRELY (AS IT HAS HAPPENED IN THE PAST)...RIGHT NOW AM SKEPTICAL THAT IT WILL MAKE IT ANY FURTHER SOUTH THAN THE ARK-LA-TEX AREA. ESPECIALLY SINCE THE UPPER LEVEL SUPPORT DEPICTED BY THE MRF WOULD POINT TOWARDS THE FRONT STALLING WELL NORTH OF HERE. SO FOR NOW...WILL GO WITH A COUPLE OF DEGREE DROP FOR TEMPS AFTER THIS WEEKEND...WITH REASONING BEING INCREASED CLOUD COVER...NOT FROM A FRONTAL PASSAGE. WILL MAINTAIN SCT POPS THROUGHOUT THE PERIOD AS THERE IS REALLY NOTHING TO DRY THINGS OUT AT THIS TIME. AS FAR AS TROPICAL WX GOES...THE MRF IS FLIP-FLOPPING BRINGING A LOW THROUGH THE CENTRAL GULF BY MID-WEEK. THERE ARE PLENTY OF DISTURBANCES THAT COULD MAKE THEIR WAY INTO THE GULF...BUT HARD TO TELL AS OF NOW THE EXACT PATH THEY WOULD TAKE OR THE POSSIBILITY OF ANY FURTHER DEVELOPMENT ONCE THEY MAKE IT UP HERE. .PRELIMINARY POINT TEMPS/POPS... KLCH 75 94 75 93 / 10 40 10 30 KBPT 76 94 75 93 / 10 40 10 30 KAEX 73 96 73 95 / 10 40 10 30 KLFT 75 93 75 92 / 10 40 10 30 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. MCNATT
Hazardous weather outlook, Aug 26, 4:56 AM CDT, 9 hours 10 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-271055- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 456 AM CDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A MOIST AND UNSTABLE AIRMASS WILL BE FOUND ACROSS THE AREA. WITH DAYTIME HEATING...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP... ESPECIALLY DURING THE MID TO LATE AFTERNOON. THOUGH A FEW STORMS COULD PRODUCE STRONG GUSTY WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A CHANCE OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. INFORMATION STATEMENT...THE ACTIVATION OF STORM SPOTTERS... HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MARCOTTE
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.